Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 34, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 23, 2019, 8:38 AM EDT for 9 counties in Ohio. It was in force for 67 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2019, 8:38 AM EDT (12:38 UTC)
- Expired
- May 23, 2019, 9:45 AM EDT
- In force
- 67 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Ashtabula County, OH, Cuyahoga County, OH, Geauga County, OH, Lake County, OH, Mahoning County, OH, Portage County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH
The radar
The Cleveland radar (KCLE), 63 km from the middle of the area, began a volume at 12:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 8:38 AM EDT | TSTM WND DMG | Willoughby, OH | SEVERAL LARGE TREES DOWN. |
| May 23, 9:00 AM EDT | TSTM WND DMG | 1 Ssw Canton, OH | LARGE TREE DOWN ON A HOUSE IN CANTON. PICTURE FROM LOCAL BROADCAST MEDIA AND SOCIAL MEDIA. TIME WAS ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 0.6 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 539 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.7
The text
As transmitted.
323
WUUS51 KCLE 231238
SVRCLE
OHC007-035-055-085-099-133-151-153-155-231345-
/O.NEW.KCLE.SV.W.0034.190523T1238Z-190523T1345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
838 AM EDT Thu May 23 2019
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Trumbull County in northeastern Ohio...
Portage County in northeastern Ohio...
Mahoning County in northeastern Ohio...
Geauga County in northeastern Ohio...
East central Cuyahoga County in northeastern Ohio...
Lake County in northeastern Ohio...
Stark County in northeastern Ohio...
Northeastern Summit County in northeastern Ohio...
Ashtabula County in northeastern Ohio...
* Until 945 AM EDT.
* At 837 AM EDT, severe thunderstorms were located along a line
extending from Painesville to Hudson, moving northeast at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Akron, Canton, Youngstown, Warren, Painesville, Ashtabula,
Willowick, Conneaut, Ravenna, Chardon, Fairport Harbor,
Geneva-On-The-Lake, Cuyahoga Falls, Mentor, Boardman, Massillon,
Kent, Green, Solon and Alliance.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4090 8052 4093 8089 4090 8090 4090 8108
4073 8109 4072 8123 4065 8124 4064 8164
4091 8165 4091 8142 4099 8142 4099 8124
4104 8156 4143 8151 4143 8137 4156 8139
4157 8148 4164 8149 4176 8129 4198 8052
TIME...MOT...LOC 1237Z 245DEG 55KT 4173 8124 4126 8142
HAIL...<.75IN
WIND...60MPH
$$
Griffin5 follow-up statements
229
WWUS51 KCLE 231300
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
900 AM EDT Thu May 23 2019
OHC035-153-231310-
/O.CAN.KCLE.SV.W.0034.000000T0000Z-190523T1345Z/
Cuyahoga OH-Summit OH-
900 AM EDT Thu May 23 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CUYAHOGA AND
NORTHEASTERN SUMMIT COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4090 8052 4093 8089 4090 8090 4090 8108
4073 8109 4072 8124 4065 8124 4066 8146
4064 8164 4091 8165 4091 8142 4099 8142
4099 8124 4101 8139 4126 8140 4186 8096
4197 8052
TIME...MOT...LOC 1300Z 245DEG 55KT 4187 8084 4140 8102
$$
OHC007-055-085-099-133-151-155-231345-
/O.CON.KCLE.SV.W.0034.000000T0000Z-190523T1345Z/
Trumbull OH-Portage OH-Mahoning OH-Geauga OH-Lake OH-Stark OH-
Ashtabula OH-
900 AM EDT Thu May 23 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM EDT
FOR TRUMBULL...PORTAGE...MAHONING...GEAUGA...EAST CENTRAL LAKE...
STARK AND ASHTABULA COUNTIES...
At 900 AM EDT, severe thunderstorms were located along a line
extending from near Ashtabula to near West Farmington, moving
northeast at 65 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Canton, Youngstown, Warren, Ashtabula, Conneaut, Ravenna,
Geneva-On-The-Lake, Boardman, Massillon, Kent, Green, Alliance,
Hudson, Niles, Tallmadge, North Canton, Streetsboro, Louisville,
Campbell and Hubbard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4090 8052 4093 8089 4090 8090 4090 8108
4073 8109 4072 8124 4065 8124 4066 8146
4064 8164 4091 8165 4091 8142 4099 8142
4099 8124 4101 8139 4126 8140 4186 8096
4197 8052
TIME...MOT...LOC 1300Z 245DEG 55KT 4187 8084 4140 8102
HAIL...<.75IN
WIND...60MPH
$$
Griffin389
WWUS51 KCLE 231305
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
905 AM EDT Thu May 23 2019
OHC085-231314-
/O.CAN.KCLE.SV.W.0034.000000T0000Z-190523T1345Z/
Lake OH-
905 AM EDT Thu May 23 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LAKE COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4090 8052 4093 8089 4090 8090 4090 8108
4073 8109 4072 8124 4065 8124 4066 8146
4064 8164 4075 8164 4091 8142 4099 8127
4099 8124 4100 8127 4110 8126 4132 8114
4177 8095 4186 8095 4197 8052
TIME...MOT...LOC 1304Z 245DEG 55KT 4188 8081 4141 8099
$$
OHC007-055-099-133-151-155-231345-
/O.CON.KCLE.SV.W.0034.000000T0000Z-190523T1345Z/
Trumbull OH-Portage OH-Mahoning OH-Geauga OH-Stark OH-Ashtabula OH-
905 AM EDT Thu May 23 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM EDT
FOR TRUMBULL...EASTERN PORTAGE...MAHONING...SOUTHEASTERN GEAUGA...
STARK AND ASHTABULA COUNTIES...
At 904 AM EDT, severe thunderstorms were located along a line
extending from near Ashtabula to West Farmington, moving northeast at
65 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Canton, Youngstown, Warren, Ashtabula, Conneaut, Ravenna,
Geneva-On-The-Lake, Boardman, Massillon, Alliance, Niles, North
Canton, Louisville, Campbell, Hubbard, Canfield, Cortland, Geneva,
Newton Falls and Sebring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4090 8052 4093 8089 4090 8090 4090 8108
4073 8109 4072 8124 4065 8124 4066 8146
4064 8164 4075 8164 4091 8142 4099 8127
4099 8124 4100 8127 4110 8126 4132 8114
4177 8095 4186 8095 4197 8052
TIME...MOT...LOC 1304Z 245DEG 55KT 4188 8081 4141 8099
HAIL...<.75IN
WIND...60MPH
$$
Griffin319
WWUS51 KCLE 231318
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
918 AM EDT Thu May 23 2019
OHC055-231327-
/O.CAN.KCLE.SV.W.0034.000000T0000Z-190523T1345Z/
Geauga OH-
918 AM EDT Thu May 23 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GEAUGA COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4090 8052 4093 8089 4090 8090 4090 8108
4073 8109 4072 8124 4065 8124 4066 8146
4097 8120 4130 8091 4193 8068 4197 8052
TIME...MOT...LOC 1317Z 245DEG 55KT 4196 8059 4149 8077
$$
OHC007-099-133-151-155-231345-
/O.CON.KCLE.SV.W.0034.000000T0000Z-190523T1345Z/
Trumbull OH-Portage OH-Mahoning OH-Stark OH-Ashtabula OH-
918 AM EDT Thu May 23 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM EDT
FOR TRUMBULL...SOUTHEASTERN PORTAGE...MAHONING...EASTERN STARK AND
EASTERN ASHTABULA COUNTIES...
At 917 AM EDT, severe thunderstorms were located along a line
extending from Conneaut to near Orwell, moving northeast at 65 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Canton, Youngstown, Warren, Conneaut, Boardman, Alliance, Niles,
Louisville, Campbell, Hubbard, Canfield, Cortland, Newton Falls,
Sebring, Minerva, Lordstown, North Kingsville, Kinsman, Andover and
Waynesburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4090 8052 4093 8089 4090 8090 4090 8108
4073 8109 4072 8124 4065 8124 4066 8146
4097 8120 4130 8091 4193 8068 4197 8052
TIME...MOT...LOC 1317Z 245DEG 55KT 4196 8059 4149 8077
HAIL...<.75IN
WIND...60MPH
$$
Griffin557
WWUS51 KCLE 231333
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
933 AM EDT Thu May 23 2019
OHC007-133-151-231343-
/O.CAN.KCLE.SV.W.0034.000000T0000Z-190523T1345Z/
Portage OH-Stark OH-Ashtabula OH-
933 AM EDT Thu May 23 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PORTAGE...EASTERN
STARK AND EASTERN ASHTABULA COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4090 8052 4093 8089 4090 8090 4090 8108
4150 8054
TIME...MOT...LOC 1333Z 270DEG 55KT 4205 8034 4158 8052
$$
OHC099-155-231345-
/O.CON.KCLE.SV.W.0034.000000T0000Z-190523T1345Z/
Trumbull OH-Mahoning OH-
933 AM EDT Thu May 23 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM EDT
FOR EASTERN TRUMBULL AND MAHONING COUNTIES...
At 933 AM EDT, severe thunderstorms were located along a line
extending from near Girard to near Pymatuning Central, moving east at
65 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Youngstown, Warren, Boardman, Niles, Campbell, Hubbard, Canfield,
Sebring, Lordstown, Vienna Center, Hilltop, Maplewood Park,
Austintown, Struthers, Girard, Vienna, McDonald, Poland, Ellsworth
and New Middletown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4090 8052 4093 8089 4090 8090 4090 8108
4150 8054
TIME...MOT...LOC 1333Z 270DEG 55KT 4205 8034 4158 8052
HAIL...<.75IN
WIND...60MPH
$$
Griffin402
WWUS51 KCLE 231346
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
946 AM EDT Thu May 23 2019
OHC099-155-231355-
/O.EXP.KCLE.SV.W.0034.000000T0000Z-190523T1345Z/
Trumbull OH-Mahoning OH-
946 AM EDT Thu May 23 2019
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN TRUMBULL AND MAHONING
COUNTIES HAS EXPIRED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been allowed to expire.
LAT...LON 4090 8052 4093 8089 4090 8090 4090 8108
4150 8054
TIME...MOT...LOC 1345Z 245DEG 55KT 4213 8012 4166 8030
$$
GriffinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 7:52 AM EDT, 46 minutes earlier.
Area forecast discussion, May 23, 7:52 AM EDT, 46 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 752 AM EDT Thu May 23 2019 .SYNOPSIS... Low pressure will cross the upper Great Lakes today with a cold front settling south across the area this evening. High pressure from the northern Plains will build east across the region on Friday. A warm front will lift north on Saturday then sink south again on Sunday maintaining a focus for active weather. && .NEAR TERM /THROUGH FRIDAY/... Low pressure is located over the arrowhead of Minnesota this morning with a cold front extending south across Illinois. The forecast area is starting off in the warm sector ahead of an MCS tracking across Indiana. This convection has been maintained overnight as an upper level wave rides out of the Plains towards the southern Great Lakes with a 65 knot low level jet. This jet is providing tremendous moisture advection into the region, working to overcome the very dry air noted above 900mb on the 00Z DTX sounding. The 08Z SPC Mesoanalysis shows a large PW gradient across the state of Indiana with a 0.6 inch PW near Toledo and 1.7 inches near Chicago. It is unclear to what extent this drier air will have on causing this complex to weaken as it approaches the I-75 corridor towards 11Z or if the MCV and steep mid-level lapse rates will be sufficient to maintain storm intensity and prompt convective warnings towards sunrise. The RAP suggests a corridor of instability will advect north ahead of the line with 750 J/kg of ML CAPE, helping to maintain intensity until at least 8-10 AM before starting to weaken. There is high confidence that thunderstorms with considerable lightning will move across the area this morning but at some point convection may become elevated, lessening the threat of severe weather. Coordination will continue with the Storm Prediction Center this morning and Severe Thunderstorm Watches/Warnings will be issued if needed. Latest runs of the HRRR indicate convection will be almost east of the forecast area by 16Z. Morning thunderstorm activity will stabilize the atmosphere and take some time to recover into this afternoon. However many areas will clear out this afternoon allowing temperatures to approach 80 degrees with good mixing and breezy southwest winds gusting to 30 mph. Dewpoints will remain high in the mid to upper 60s ahead of the cold front this afternoon and expect CAPE values of 1000 J/kg or more to develop across the southern counties. Sufficient forcing along the cold front may support redevelopment of scattered showers and a few thunderstorms this afternoon in the 21-01Z time frame. We will monitor any storms to develop but expect the primary severe weather threat today to be this morning. High pressure will build in behind the front for Friday bringing a drier airmass and cooler temperatures. Highs on Friday will range from the mid 60s at the lakeshore to upper 70s south with thickening mid-cloud from the west during the afternoon. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... Upper ridge will build over the Ohio valley/Great Lakes Friday night as a surface warm front lifts north of the area. A southwesterly low level jet will nose northeastward into the southern Great Lakes late Friday night into Saturday. Most of the overnight will be dry across the area, however some increased chances for precip arrive on the periphery of the LLJ by early Saturday morning. Instability will increase across the region through the day Saturday as a mid level shortwave approaches the region from the west. Good mid level flow and unstable conditions will result convection increasing across the area ahead of the wave, with the potential for some diurnally driven strong to possibly severe storms. Low level lapse rates will be steep with decent mid level lapse rates, and enough deep layer/effective bulk shear to organize convective, initially discrete and possible growing upscale into something linear, with large hail/damaging winds possible. The threat will be contingent upon how unstable the area gets through the day and the timing of any mid level forcing. Given the synoptic pattern Saturday night, it isn't out of the question that we could have upstream convection develop and move eastward into the area by early Sunday morning. A more potent wave is expected to track eastward across the region Sunday afternoon, with another round of convection expected. Model differences with the exact track/timing of the forcing precludes anything more than low likely/high chance pops Sunday tapering to slight chance/chance pops Sunday night. Highs on Saturday will be in the low to mid 80s for much of the area, but will be a touch cooler Sunday in the upper 70s to low 80s. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... A brief lull in the active weather regime is expected Monday with a more amplified longwave pattern setting up and a period of ridging over the region Monday into Monday night. A warm front will lift north through the area Monday night into Tuesday as low pressure tracks northeast through the western Great Lakes, with some slight chance/low chance pops forecasted. Upper ridging will hold across the region Tuesday, although the ridge will be a bit more flattened over the Great Lakes. Pops increase Tuesday night into Wednesday as low pressure tracks through the Great Lakes bringing a frontal boundary towards the area. Still kept pops in the low to mid chance range during this period with the better forcing west of the area, although the region will be unstable in the warm sector. Highs will generally be in the upper 70s to low 80s through the period. && .AVIATION /12Z Thursday THROUGH Monday/... Thunderstorm complex moving east across the area will bring thunderstorms with strong winds to areas from MFD-CLE eastward through 15Z. Gusts to 40 knots will be common with gusts to 50 knots possible. Brief heavy rain with IFR visibilities will be possible. After the morning activity moves through, the airmass will try to destabilize from MFD-CAK and points south after 21Z. Scattered thunderstorms may re-develop this afternoon in this area and may need to be added to the terminals. By late morning we will start to see southwest winds become breezy with gusts to around 25-30 knots. Winds will drop off to 5-15 knots tonight as they shift around to the northwest behind a cold front. OUTLOOK...Non-VFR possible in thunderstorms Saturday and Sunday. && .MARINE... Low pressure tracking across the Great Lakes today will bring a cold front to the western end of the lake this afternoon, crossing the lake by the overnight hours. Southwest winds today ahead of the front will increase to 15-20 kts before becoming more west to northwest and weakening behind the front tonight. There may be a need for a small craft advisory on the western half of the lake this afternoon into this evening, however winds will remain just below criteria, and shore parallel flow should keep waves in the 2-4 ft range. High pressure will build east across the lake tonight through Friday before the front lifts back north across the lake as a warm from late Friday night through Saturday morning. This will keep winds out of the west southwest across the lake through Sunday, until another cold front sweeps across the lake, with winds becoming west to northwest Sunday night into Monday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...KEC NEAR TERM...KEC SHORT TERM...Greenawalt LONG TERM...Greenawalt AVIATION...KEC MARINE...Greenawalt
Hazardous weather outlook, May 23, 5:26 AM EDT, 3 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 526 AM EDT Thu May 23 2019 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-240930- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 526 AM EDT Thu May 23 2019 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Showers and thunderstorms will move from west to east across the area this morning. Some of these thunderstorms may produce strong damaging winds, mainly before 9 AM. The greatest threat will be focused towards the I-75 corridor. Thunderstorms may develop along a cold front across mainly NE Ohio late this afternoon into this evening. There is an isolated threat of severe weather with thunderstorms this afternoon and evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There will be a slight risk of severe weather with thunderstorms on Saturday, mainly during the afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-240930- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 526 AM EDT Thu May 23 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. Showers and thunderstorms producing frequent lightning will move from west to east across the lake this morning. Some of these thunderstorms may produce strong damaging winds mainly on the western basin before 9 AM. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There will be a slight risk of severe weather with thunderstorms on Saturday, mainly during the afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, May 23, 8:14 AM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
814 AM EDT THU MAY 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM TSTM WND GST 1 N CLYDE 41.32N 82.97W
05/23/2019 M58 MPH SANDUSKY OH TRAINED SPOTTER
&&
RCLocal storm report, May 23, 8:17 AM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
817 AM EDT THU MAY 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM TSTM WND DMG 1 SE LINDSEY 41.41N 83.21W
05/23/2019 SANDUSKY OH TRAINED SPOTTER
SEVERAL POWER LINES AND TREES DOWN. TREE
REPORTED DOWN ACROSS COUNTY ROAD 109.
&&
RCLocal storm report, May 23, 8:20 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
820 AM EDT THU MAY 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM TSTM WND DMG 1 WSW BOWLING GREEN 41.37N 83.67W
05/23/2019 WOOD OH EMERGENCY MNGR
NUMEROUS TREES DOWN NEAR THE HOSPITAL ON
WOOSTER ROAD.
&&
RCLocal storm report, May 23, 8:22 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
822 AM EDT THU MAY 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM TSTM WND DMG HASKINS 41.47N 83.71W
05/23/2019 WOOD OH EMERGENCY MNGR
TREES REPORTED DOWN THROUGH THE TOWN.
&&
RCLocal storm report, May 23, 8:23 AM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
823 AM EDT THU MAY 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM TSTM WND DMG WESTON 41.34N 83.80W
05/23/2019 WOOD OH EMERGENCY MNGR
TREES REPORTED DOWN THROUGHOUT THE AREA.
&&
RCLocal storm report, May 23, 8:29 AM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
829 AM EDT THU MAY 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM TSTM WND DMG 3 E NORWALK 41.25N 82.55W
05/23/2019 HURON OH PUBLIC
TREES AND POWER LINES DOWN ON ROAD.
&&
KECThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 6:18 AM EDT | Special Weather Statement | CLE | Hancock, Lucas, Wood | 57 min |
| May 23, 6:30 AM EDT | Special Marine Warning | CLE | 71 min | |
| May 23, 6:42 AM EDT | Severe Thunderstorm Warning | CLE | Hancock, Seneca, Wyandot | 48 min |
| May 23, 6:51 AM EDT | Special Weather Statement | CLE | Erie, Ottawa, Sandusky | 39 min |
| May 23, 6:58 AM EDT | Severe Thunderstorm Warning | CLE | Erie, Ottawa, Sandusky | 47 min |
| May 23, 7:12 AM EDT | Special Marine Warning | CLE | 61 min | |
| May 23, 7:23 AM EDT | Special Weather Statement | CLE | Crawford, Huron, Lorain, Marion, Morrow, Richland | 52 min |
| May 23, 7:33 AM EDT | Severe Thunderstorm Warning | CLE | Ashland, Crawford, Huron, Lorain, Marion, Medina and 2 more | 42 min |
| May 23, 7:50 AM EDT | Special Marine Warning | CLE | 69 min | |
| May 23, 8:05 AM EDT | Special Weather Statement | CLE | Cuyahoga, Holmes, Knox, Medina, Summit, Wayne | 55 min |
| May 23, 8:17 AM EDT | Severe Thunderstorm Warning | CLE | Ashland, Cuyahoga, Holmes, Knox, Lake, Lorain and 4 more | 46 min |
| May 23, 8:35 AM EDT | Special Marine Warning | CLE | 75 min | |
| May 23, 9:06 AM EDT | Special Weather Statement | CLE | Ashtabula, Portage | 54 min |
| May 23, 9:15 AM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 45 min |
| May 23, 1:38 PM EDT | Small Craft Advisory | CLE | 6 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.